Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Diabetes

Weight increase with Gluconorm SR

01/04/2010

Question:

I have a type 2 diabetes problem. For the last 6 years, I have been taken Diapride 1mg (Glimepiride), twice daily. For the last six months, my physician has added Gluconorm SR (500mg) once daily. Since then, I have noticed an increase in weight by 3.5 Kg. Could there be a correlation ?

Answer:

Gluconorm us not approved for use in the USA and I am finding conflicting information on the internet as to just what compound it contains, so I cannot answer your question specifically.  Some of the drugs which improve diabetes control reduce the loss of calories in the urine and/or stimulate hormonal mechanisms that result in the storage of fuel and hence cause weight gain - it may therefore be necessary to reduce calorie intake or increase calorie burning (exercise) to maintain body weight when they are added.

For more information:

Go to the Diabetes health topic, where you can:

Response by:

Robert M Cohen, MD Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati